Alert archive / Nevada / High Wind Watches in 2016
High Wind Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Feb 16, 2016, 2:46 AM PST for Clark County, Nye County, Nevada. It took effect at Feb 17, 2016, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 2:46 AM PST (10:46 UTC)
- In effect from
- Feb 17, 2016, 10:00 AM PST
- Expired
- Feb 16, 2016, 1:59 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2881 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS75 KVEF 161046 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 AM PST TUE FEB 16 2016 ...STRONG WINDS ON THE WAY TO THE SPRING MOUNTAINS... .A STORM SYSTEM WILL BRING STRONG WINDS TO THE SPRING MOUNTAINS WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG WINDS MAY GUST OVER 65 MPH AT TIMES ESPECIALLY DOWNWIND OF NORTHEAST FACING SLOPES. NVZ019-162345- /O.NEW.KVEF.HW.A.0003.160217T1800Z-160219T0000Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 246 AM PST TUE FEB 16 2016 ...HIGH WIND WATCH IN EFFECT FROM 10 AM WEDNESDAY MORNING THROUGH 4 PM THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY MORNING THROUGH 4 PM THURSDAY AFTERNOON. * TIMING...STRONG WINDS WILL DEVELOP LATE WEDNESDAY MORNING AND CONTINUE THROUGH THURSDAY MORNING BEFORE GRADUALLY TAPERING OFF BY THURSDAY AFTERNOON. * WINDS...40 TO 50 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE ESPECIALLY ON NORTHEAST FACING SLOPES. LOCALIZED GUSTS OVER 70 MPH. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. STRONG WINDS WILL CREATE POCKETS OF BLOWING SNOW IN THE MOUNTAINS OR SAND IN THE LOWER ELEVATIONS. LOOSE OR UNSECURED ITEMS WILL BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
996 WWUS75 KVEF 162159 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 159 PM PST TUE FEB 16 2016 ...STRONG WINDS ACROSS THE REGION WEDNESDAY INTO THURSDAY... NVZ019-171200- /O.UPG.KVEF.HW.A.0003.160217T1800Z-160219T0000Z/ /O.NEW.KVEF.HW.W.0005.160217T1800Z-160219T0000Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 159 PM PST TUE FEB 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS WILL DEVELOP LATE WEDNESDAY MORNING AND CONTINUE THROUGH THURSDAY MORNING BEFORE GRADUALLY TAPERING OFF BY THURSDAY AFTERNOON. * WINDS...40 TO 50 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE ESPECIALLY ON NORTHEAST FACING SLOPES. LOCALIZED GUSTS OVER 70 MPH. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. STRONG WINDS COULD CAUSE TREE DAMAGE AND CREATE POCKETS OF BLOWING SNOW AND DUST. LOOSE OR UNSECURED ITEMS WILL BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ522-NVZ014-017-171200- /O.NEW.KVEF.WI.Y.0007.160217T1800Z-160218T2000Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 159 PM PST TUE FEB 16 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO NOON PST THURSDAY. * TIMING...WINDS WILL INCREASE WEDNESDAY MORNING...PEAK WEDNESDAY NIGHT AND DECREASE THURSDAY MORNING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE BLOWN AWAY OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOSE OBJECTS OR TEMPORARY STRUCTURES. CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. && $$ AZZ001-NVZ015-016-018-020-171200- /O.NEW.KVEF.WI.Y.0007.160218T1200Z-160219T0000Z/ NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY 159 PM PST TUE FEB 16 2016 /259 PM MST TUE FEB 16 2016/ ...WIND ADVISORY IN EFFECT FROM 4 AM PST /5 AM MST/ TO 4 PM PST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM PST /5 AM MST/ TO 4 PM PST /5 PM MST/ THURSDAY. * TIMING...WINDS WILL INCREASE THURSDAY MORNING...PEAK MID DAY THURSDAY AND DECREASE THURSDAY AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE BLOWN AWAY OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOSE OBJECTS OR TEMPORARY STRUCTURES. CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. && $$ WOLCOTT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 16, 2:40 AM PST, 6 minutes earlier.
Area forecast discussion, Feb 16, 2:40 AM PST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PST TUE FEB 16 2016 .SYNOPSIS...WARM SPRING LIKE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY BEFORE A PACIFIC STORM SYSTEM BRINGS INCREASING WINDS, COOLER TEMPERATURES AND CHANCES FOR RAIN AND MOUNTAIN SNOW TO THE AREA. DRY CONDITIONS RETURN FRIDAY INTO THE WEEKEND WITH A GRADUAL WARMING TREND. && .SHORT TERM...ALL IS QUIET FOR NOW WITH A BROAD HIGH PRESSURE RIDGE FIRMLY ENTRENCHED ACROSS THE SOUTHWEST. THIS WILL MEAN ANOTHER DAY OF VERY MILD WEATHER UNDER MOSTLY SUNNY SKIES. TEMPERATURES IN THE LOWER REACHES OF DEATH VALLEY REACHED 90F MONDAY AND WILL MOST LIKELY REACH ABOVE THAT AGAIN TODAY. TEMPERATURES AREA WIDE WILL BE RUNNING 12 TO 18 DEGREES ABOVE NORMAL...AND RISE WITHIN A FEW DEGREES OF MOST RECORDS BY LATE THIS AFTERNOON. MOST AREAS WILL REMAIN WARM WEDNESDAY WITH AFTERNOON HIGHS PEAKING IN MANY AREAS DUE TO ENHANCED MIXING FROM INCREASINGLY BREEZY SURFACE WINDS. LAS VEGAS MAY BUMP UP TO 80 DEGREES...WITH CITIES ALONG THE RIVER APPROACHING IF NOT EXCEEDING 90 DEGREES. FLY IN THE OINTMENT WILL BE INCREASING CLOUDS MOVING IN DURING THE DAY...BUT WILL ERR ON THE WARM SIDE FOR NOW GIVEN THE OVER PERFORMING HIGH TEMPERATURES AS OF LATE. MEANWHILE...CHANGE IS ON THE WAY AS A LOW PRESSURE SYSTEM IS CURRENTLY TAKING SHAPE OFF THE PACIFIC COAST AND WILL FLATTEN OUT THE HIGH PRESSURE RIDGE WHICH WEVE BEEN BASKING UNDER THE PAST WEEK. THIS STORM WILL BRING CHANCES FOR RAIN AND MOUNTAIN SNOW TO THE REGION...AS WELL AS STRONG WINDS...AND COOLER TEMPERATURES. SATELLITE IMAGERY INDICATES A NARROW TROPICAL TAP WITH THIS APPROACHING SYSTEM REACHING BACK ALL THE WAY TOWARDS THE HAWAIIAN ISLANDS. WHILE THE BEST DYNAMICS WILL REMAIN FURTHER NORTH ACROSS THE GREAT BASIN...THE TROUGH WILL DRAG A WEAK COLD FRONT ACROSS THE REGION WEDNESDAY EVENING INTO THURSDAY MORNING AND GIVEN THE DEGREE OF THE MOISTURE AND ALSO FAIRLY SUBSTANCIAL INTEGRATED VAPOR TRANSPORT...THINK A NARROW RIBBON OF LIGHT RAIN IS LIKELY AS THE COLD FRONT PUSHES THROUGH. IVE RAISED POPS FOR MOST AREAS NORTH OF I- 40 TO ACCOUNT FOR THIS...AND I THINK FORECAST MODELS WILL BE CATCHING UP ONCE THEY FULLY SAMPLE THE DEGREE OF MOISTURE CONTENT AVAILABLE. FURTHER WEST IN THE SIERRA...SIGNIFICANT PRECIPITATION IS LIKELY AS MOISTURE PLUME CRASHES INTO THE SIERRA. SNOW LEVELS WILL BE STARTING QUITE HIGH (ABOVE 8,000 FEET) BUT WILL FALL WEDNESDAY NIGHT TO BE NEAR 5500 FEET SUNDAY MORNING. ABOVE THE 6000 FOOT LEVEL...5 TO 10 INCHES OF SNOW IS LIKELY...WITH A FOOT OR MORE ABOVE 8000 FEET AND A WINTER STORM WATCH HAS BEEN POSTED TO ACCOUNT FOR THIS. WIND WILL BE THE OTHER ITEM OF INTEREST WITH THIS UPCOMING STORM...STRONG WINDS WITH GUSTS OVER 70 MPH ARE EXPECTED ALONG THE SIERRA RIDGES. LOWER CONFIDENCE ON WINDS REACHING INTO THE OWENS VALLEY AND HAVE OPTED NOT TO ISSUE ANY WIND HEADLINES AT THIS TIME. THE INCREASING SATURATION OF THE AIRMASS HAS ME DOUBTING THE LIKELIHOOD OF A WIND EVENT...AS WELL AS A LESS THAN FAVORABLE STABILITY PROFILE AND MORE SOUTHERLY CROSS-BARRIER FLOW. IF WE DO SEE STRONG WINDS REACHING INTO THE OWENS VALLEY...THINK IT WILL BE THE SOUTHERN AREAS NEAR OLANCHA AND LONE PINE. WILL CONTINUE TO MONITOR. STRONG WINDS LOOK LIKELY ALONG THE SPRING MOUNTAINS ESPECIALLY NORTHEAST ASPECTS AND IVE GONE AHEAD AND ISSUED A HIGH WIND WATCH FOR THAT AREA. COOLER TEMPERATURES EXPECTED THURSDAY PUTTING OUR CURRENT 70+ DEGREE DAY STRETCH IN LAS VEGAS IN JEOPARDY. DECREASING CLOUDS EXPECTED THROUGH THE DAY THURSDAY INTO THURSDAY NIGHT WITH PRECIPITATION CHANCES DIMINISHING BY SUNSET ACROSS THE AREA. .LONG TERM...FRIDAY THROUGH TUESDAY. A GENERALLY DRY AND TRANQUIL WEATHER PATTERN WILL RETURN FRIDAY THROUGH EARLY NEXT WEEK. A FAST MOVING TROUGH IS FORECAST TO LIFT INTO THE PACIFIC NORTHWEST FRIDAY AND BRUSH FAR NORTHERN CALIFORNIA. THIS FEATURE WILL ACT TO STIR UP SOUTH TO SOUTHWEST BREEZES A LITTLE ACROSS MOST OF THE FORECAST AREA FRIDAY...BUT SPEEDS SHOULD GENERALLY BE IN THE 10-20 MPH RANGE AND IT APPEARS TO BE TOO FAR NORTH TO PRODUCE STRONG DOWNSLOPE WINDS ON THE EAST SLOPES OF THE SOUTHERN SIERRA. A MEAN RIDGE IS THEN FORECAST TO BUILD OVER THE FORECAST AREA THROUGH THE WEEKEND AND EARLY NEXT WEEK WHICH WILL PROVIDE MOSTLY CLEAR SKIES AND A SLIGHT INCREASE IN TEMPERATURES. HIGH TEMPS WILL RETURN TO THE MID 70S TO LOWER 80S ACROSS THE MOJAVE DESERT REGION AND COLORADO RIVER VALLEY. && .AVIATION...FOR MCCARRAN...WIND SPEEDS WILL GENERALLY BE LESS THAN 7 KNOTS TODAY AND TONIGHT WITH A LIGHT EASTERLY COMPONENT IN THE AFTERNOON AND A SOUTHWEST COMPONENT OVERNIGHT UNDER ONLY SOME THIN CIRRUS CLOUDS. GUSTY SOUTH-SOUTHWEST WILL DEVELOP WEDNESDAY AFTERNOON AS A PACIFIC STORM APPROACHES THE WEST COAST. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHERLY BREEZES WILL CONTINUE ALONG THE COLORADO RIVER VALLEY TODAY WITH GUSTS AROUND 25 KNOTS NEAR LAUGHLIN-BULLHEAD CITY. LIGHT WINDS GENERALLY LESS THAN 10 KNOTS CAN BE EXPECTED ELSEWHERE ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE ENTIRE REGION BY WEDNESDAY AFTERNOON AS A PACIFIC STORM APPROACHES THE WEST COAST. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH WEDNESDAY MORNING. THEREAFTER...PLEASE REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...OUTLER LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:59 PM PST | High Wind Warning | VEF | Clark, Nye | 50 hr |
| Feb 16, 1:59 PM PST | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 50 hr |
Nearby
High Wind Watches in Nevada, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.